Hail, Rockcastle
- When
- October 18, 6:10 PM EST
- Where
- Rockcastle County, Brodhead
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 37.400, -84.420
A line of strong thunderstorms produced quarter size hail in Rockcastle county and isolated tree damage in Bath county during the late evening hours of October 18th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JKL wrote it up.
A line of strong thunderstorms produced quarter size hail in Rockcastle county and isolated tree damage in Bath county during the late evening hours of October 18th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Oct 18, 2:25 PM EST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 325 PM EDT TUE OCT 18 2011 .SHORT TERM.../TONIGHT THROUGH THURSDAY NIGHT/...UPDATED 18Z SFC ANALYSIS SHOWS LOW PRESSURE STARTING TO CONSOLIDATE OVER EASTERN KENTUCKY AND CENTRAL TENNESSEE. A VERY TIGHT GRADIENT OF TEMPERATURES EXIST JUST TO THE WEST EFFECTIVELY REPRESENTING THIS SYSTEM/S COLD FRONT. HOWEVER...HERE IN EAST KENTUCKY WE ARE WELL IN THE WARM SECTOR WITH PATCHY SUNSHINE THROUGH HIGH CLOUDS HELPING TO SEND TEMPERATURES INTO THE MID TO UPPER 70S FOR MUCH OF THE CWA AND THE LOWER 70S OVER OUR NORTHWEST COUNTIES. DEWPOINTS ARE NOW RATHER UNIFORM ACROSS THIS PART OF THE STATE...RUNNING IN THE LOW TO MID 50S. TEMPERATURES ONLY IN THE 60S AND DEWPOINTS IN THE 40S ARE FOUND THROUGH WESTERN AND NORTH CENTRAL KENTUCKY ON THE OTHER SIDE OF THIS VERY SLOW MOVING BOUNDARY. ASIDE FROM A ROGUE CLUSTER OF THUNDERSTORMS THAT ZIPPED THROUGH NORTH CENTRAL KENTUCKY AROUND MIDDAY...JUST A BAND OF SHOWERS HAVE BEEN NOTED TO THE WEST OF THE FRONT. AS THIS FRONT MOVES EAST THIS EVENING...EXPECT ADDITIONAL STRAY TO SCATTERED THUNDERSTORMS TO ROVE OUT AHEAD OF THE MAIN PCPN SHIELD. AT THIS TIME...CANNOT RULE OUT SOME STRONG STORMS THROUGH EVENING WITH GUSTY WINDS AND HAIL THE MAIN THREAT WILL HIT THIS IN THE FORTHCOMING HWO. THE MODELS ARE IN ABOUT AS GOOD AGREEMENT ALOFT AS ONE CAN EXPECT FROM THIS HIGHLY ANOMALOUS PATTERN EVOLUTION THROUGH THE SHORT TERM. THEY ALL TAKE A TROUGH FROM OVER THE MID MISSISSIPPI VALLEY AND RAPIDLY DEEPEN IT INTO A LARGE CLOSED LOW OVER THE SOUTHWESTERN OHIO VALLEY BY MIDDAY WEDNESDAY. THIS LOW THEN ROLLS OVER ITSELF LIKE A NEARLY FLAT TIRE...PLODDING INTO THE HEART OF THE OHIO VALLEY BY THURSDAY MORNING. FROM HERE IT MEANDERS NORTHEAST INTO THE EASTERN LAKES AND TOWARD MONTREAL BY 12Z FRIDAY. DURING ITS MANY WOBBLES THE INDIVIDUAL SHORTWAVES CYCLING AROUND IT WILL ADD SOME DISCREPANCIES TO THE MODEL SPREAD...PARTICULARLY WEDNESDAY NIGHT. THESE DIFFERENCES WILL HAVE SOME LIMITED IMPACT ON THE SFC PATTERNS AS DEPICTED BY EACH MODEL. THE ECMWF AND GFS ARE FAIRLY CLOSE ALOFT THROUGHOUT THE SHORT TERM SO THEIR SOLUTIONS WERE BLENDED AND FOLLOWED MOST CLOSELY FOR WEATHER SPECIFICS WITH DETAILS FROM NAM12 THROWN IN FOR GOOD MEASURE. SENSIBLE WEATHER WILL FEATURE A VERY CHANGEABLE 48 HOURS OR SO...AND NOT IN THE GOOD WAY...FOR MOST FOLKS. THE SUMMER-LIKE WEATHER OF THE EVENING...COMPLETE WITH SOUTH BREEZES AND A CHANCE OF THUNDERSTORMS...WILL GIVE WAY TO AN EXTENDED PERIOD OF CHILLY RAIN SHOWERS THAT WILL PIVOT SLOWLY ACROSS THE AREA LATE TONIGHT THROUGH MOST OF THE MORNING WEDNESDAY. UNTIL THE COLD FRONT GOES THROUGH... HAVE KEPT A SLIGHT CHANCE FOR THUNDER IN THE FORECAST. THIS FRONT FINALLY CLEARS THE FAR EASTERN PARTS OF THE AREA BY WEDNESDAY EVENING TAKING THE MORE CONVECTIVE PCPN ALONG WITH IT. HOWEVER...THE LOW THAT IS CURRENTLY FORMING OVERHEAD WILL DEEPEN NEARLY IN PLACE AS ITS UPPER LEVELS DO LIKEWISE. ACCORDINGLY...THE WINDS WILL WHIP AROUND TO THE NORTHWEST AND STIFFEN UP DURING THE DAY WEDNESDAY BRINGING IN COLDER AIR. THE WRAP AROUND AND UPSLOPE NATURE OF THESE WINDS... CYCLONIC AROUND AN VERY BROAD AND DEEP SFC LOW...WILL MEAN A RAW EVENING ACROSS EAST KENTUCKY AS ATLANTIC MOISTURE WRAPS AROUND THE LOW TO OUR NORTH AND THEN MOVES IN ON THE WINDS...IN THE PROCESS GETTING LIFTED OVER EAST KENTUCKY. LOW CLOUDS...DRIZZLE AND HEAVIER SHOWERS WILL BE THE RESULT. TEMPERATURES WILL CONTINUE TO SLOWLY FALL DURING THE GENERALLY LIGHT PCPN THROUGH THE NIGHT WITH A COLD POOL ALOFT MOVING RIGHT OVERHEAD. THIS WILL RESULT IN SNOW FALLING THROUGH ALL BUT THE LOWEST 3 OR 4 THOUSAND FEET OF THE ATMOSPHERE WHERE IT WILL CHANGE TO A COLD RAIN OR DRIZZLE. NOW...FOR LOCATIONS ABOVE 3000 FEET SNOW FLAKES WILL BE POSSIBLE ALONG WITH THE RAIN AND THE TOP OF BLACK MOUNTAIN WILL LIKELY PICK UP SOME LIGHT...LESS THAN AN INCH...ACCUMULATION. SHOULD RIDGE TOP TEMPERATURES OF OUR HIGHEST PEAKS FALL TO 32 DEGREES...IT WILL BE CLOSE...FREEZING DRIZZLE AND ICING WILL BE POSSIBLE. WILL MENTION THIS CONCERN IN THE HWO...BUT HAVE LEFT IT OUT OF THE GRIDS AND ZONES SO FAR. THE RISK OF WINTRY PCPN FOR OUR HIGHEST ELEVATIONS WILL BE MINIMIZED DURING A BRIEF AND SMALL DIURNAL TEMP RISE THURSDAY AFTERNOON...BUT WILL RETURN LATER THAT EVENING AND NIGHT WHERE POCKETS OF LIGHT PCPN REMAIN. IN ACTUALITY...THE SLOWING MOVEMENT OF THIS SYSTEM AND ITS EXTENSIVE CLOUD COVER WILL KEEP TEMPERATURES FROM BOTTOMING OUT IN ITS WAKE...MINIMIZING THE THREAT FOR FREEZING OR EVEN FROST CONDITIONS UNTIL LATER IN THE WEEK. ALL IN ALL...A KIND OF MISERABLE BATCH OF WEATHER EXPECTED FOR EAST KENTUCKY STARTING LATER TONIGHT AND LASTING WELL INTO THE DAY THURSDAY. ANY BREAKS SEEN BETWEEN THE COLD FRONT AND THE WRAP AROUND MOISTURE IS EXPECTED TO BE BRIEF ON WEDNESDAY AFTERNOON AND LIKELY PUNCTUATED WITH BATCHES OF WIND BLOWN SPRINKLES AND DRIZZLE. GIVEN THE WINDS EXPECTED...LATER SHIFTS MAY NEED TO CONSIDER A LAKE WIND ADVISORY FOR WEDNESDAY NIGHT INTO THURSDAY...AS IF BOATERS NEED TO BE ENCOURAGED TO STAY OFF THE LAKES GIVEN THE CHILLY AND DAMP FORECAST. OTHERWISE...THE WORST OF THE WEATHER WILL BE DETAILED IN THE FORTHCOMING HWO...AND SPSJKL. IT WILL ALSO CONTINUE TO BE HIGHLIGHTED ON OUR WEB PAGE VIA OUR LATEST WEATHER STORY. FOR TEMPERATURES...WENT WITH MAINLY THE ADJMET NUMBERS THROUGH THE PERIOD AS THEY APPEAR TO BE CAPTURING THE CHANGING FORECAST EFFECTIVELY. DID ALSO GO WITH A NON DIURNAL TEMPERATURE TRACE ON WEDNESDAY...DERIVED FROM THE NAM12. AS FOR POPS...ENDED UP CLOSEST TO THE MAV NUMBERS...BUT THE QPF PATTERN AND AMOUNTS USED WERE BETTER REFLECTIVE OF THE NAM12. .LONG TERM.../FRIDAY THROUGH TUESDAY/...UPDATED MAIN CHALLENGE FROM FRIDAY ONWARD WILL BE THE DEPARTURE OF CLOUDS AND THE IMPACT THIS MAY HAVE ON FROST/FREEZE POTENTIAL FRIDAY AND SATURDAY NIGHT. MODELS HAVE CONTINUED TO SLOW DOWN THE DEPARTURE OF LOW CLOUDS AND THESE CLOUDS WILL LIKELY HOLD THROUGH ALL OF FRIDAY. WILL LOWER HIGHS A BIT TO ACCOUNT FOR MORE CLOUD COVER. WITH THE DEEPER MOISTURE EXITING ON FRIDAY...SHALLOW MOISTURE WITH A SHARP INVERSION WILL REMAIN. THIS WOULD LIKELY YIELD SOME DRIZZLE TO START THE DAY ON FRIDAY...AND IT COULD LINGER INTO THE AFTERNOON IN THE FAR EAST WITH THE UPSLOPE FLOW. HOWEVER...FOR NOW WE WILL ONLY CARRY IT DURING THE MORNING HOURS WITH THIS FORECAST PACKAGE. CLOUD COVER WILL BEGIN TO THIN AND EXIT FRIDAY NIGHT. HOWEVER...THERE MAY BE A TENDENCY FOR SOME CLOUDS TO HANG ON ACROSS THE EAST IF THE OVERALL FLOW WEAKENS TOO QUICKLY. GIVEN THIS POTENTIAL...THE BEST CHANCE FOR FROST/FREEZE CONDITIONS WILL BE ACROSS OUR WESTERN COUNTIES...PERHAPS GETTING AS FAR EAST AS MOREHEAD...THROUGH JACKSON...TO MIDDLESBORO. SKIES WILL FINALLY YIELD SUNSHINE ON SATURDAY. THIS CLEARING WILL YIELD THE POTENTIAL FOR MORE FROSTY TEMPERATURES COME SUNDAY MORNING. ANOTHER WEAK DISTURBANCE IS STILL TAKING SHAPE FOR EARLY NEXT WEEK...BUT MODEL CONFIDENCE IS VERY POOR AND MOISTURE APPEARS VERY LIMITED...SO OPTING TO KEEP OUR DRY FORECAST. && .AVIATION.../18Z TO 18Z/ OUR CURRENT VFR CONDITIONS BENEATH BKN MID AND HIGH CLOUDS WILL START TO GO DOWNHILL LATER THIS EVENING AS A LOW PRESSURE SYSTEM AND ITS COLD FRONT APPROACHES. EXPECT MVFR CONDITIONS AT MOST SITES AFTER MIDNIGHT WITH RAIN SHOWERS...MIST...CIGS DOWN TO 3K...AND VCTS. THE CONDITIONS ARE EXPECTED TO FURTHER DECLINE AROUND SUNRISE AS THE ACTUAL COLD FRONT PLODS THROUGH WITH VIS FALLING DOWN TOWARDS 2 MILES AND CIGS FALL TO THE SINGLE DIGITS AGL. THUNDER WILL CONTINUE TO BE A SMALL POSSIBILITY UNTIL THE BOUNDARY PASSES. WINDS GENERALLY FROM THE SOUTH WILL PICK UP GRADUALLY THROUGH THE NIGHT WITH SOME GUSTS TO 15 KTS POSSIBLE BY LATE MORNING WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...GREIF LONG TERM...KAS AVIATION...GREIF
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 420 PM EDT TUE OCT 18 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-192330- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 420 PM EDT TUE OCT 18 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TONIGHT. A FEW OF THE STORMS THIS EVENING...MAINLY WEST OF INTERSTATE 75...COULD BE SEVERE WITH LARGE HAIL AND DAMAGING WIND GUSTS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS WEDNESDAY. GUSTY SOUTHWEST TO WEST WINDS CAN BE EXPECTED FROM LATE WEDNESDAY THROUGH THE DAY THURSDAY. THESE WINDS WILL BRING A MODERATE CHOP TO THE LARGER LAKES AND COULD IMPACT HIGH PROFILE VEHICLES. IN ADDITION...WEAK OR DISEASED TREES AND LIMBS COULD BE BROUGHT DOWN DURING THE STRONGER WIND GUSTS. COLDER AIR WILL RUSH INTO THE STATE LATER WEDNESDAY AND MAY RESULT IN LIGHT SNOW ABOVE 3000 FEET BOTH WEDNESDAY AND THURSDAY NIGHTS. LITTLE TO NO SNOW ACCUMULATION IS EXPECTED FROM THIS. PATCHY FROST CAN BE EXPECTED LATE FRIDAY NIGHT AND AGAIN SATURDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF HAIL OR GUSTY WINDS WITH ANY THUNDERSTORMS THIS EVENING. HAL/GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 435 PM EDT TUE OCT 18 2011 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-191000- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 435 PM EDT TUE OCT 18 2011 ...BIG WEATHER CHANGES ON THE WAY... A LARGE AREA OF LOW PRESSURE IS EXPECTED TO TAKE SHAPE OVER EAST KENTUCKY ON WEDNESDAY...BECOME STRONG...AND THEN GRADUALLY MOVE OFF TO THE NORTHEAST. A BAND OF THUNDERSTORMS WILL BE POSSIBLE FROM THIS SYSTEM LATER THIS EVENING AND A FEW OF THESE STORMS COULD BE STRONG WITH HAIL AND GUSTY WINDS AS THE MAIN THREAT. OTHERWISE...THE MOST NOTICEABLE CHANGE TO THE WEATHER WILL BE AN EXTENDED PERIOD OF SHOWERS AND LIGHT RAIN FROM LATER TONIGHT THROUGH THURSDAY ALONG WITH DRAMATICALLY LOWER TEMPERATURES. IN ADDITION...AS THE SYSTEM DEVELOPS SOUTHWEST TO WEST WINDS WILL PICK UP AND BRING IN THE COLDER AIR. THESE BRISK AND GUSTY WINDS COULD LEAD TO A MODERATE CHOP ON AREA LAKES AND BUFFETING OF HIGHER PROFILE VEHICLES FROM WEDNESDAY NIGHT THROUGH THURSDAY. IN ADDITION...WEAK OR DISEASED TREES AND BRANCHES WILL BE SUSCEPTIBLE TO BEING BLOWN DOWN BY THE STRONGER GUSTS. FINALLY...COLDER AIR WILL BE BROUGHT IN ON THE WESTERLY WINDS AND RESULT IN A POTENTIAL FOR LIGHT SNOW TO MIX WITH ANY RAIN IN LOCATIONS ABOVE 3000 FEET...GENERALLY THOSE PEAKS NEAR THE VIRGINIA BORDER...LATER WEDNESDAY NIGHT AND AGAIN DURING THURSDAY NIGHT. LITTLE OR NO SNOW ACCUMULATION IS EXPECTED FROM THIS. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATER UPDATES ON THIS CHANGING WEATHER SITUATION. FOR THE LATEST FORECASTS PLEASE VISIT OUR WEBSITE AT WEATHER.GOV/JACKSONKY. GREIF
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 535 PM EDT TUE OCT 18 2011 KYZ068-079-182215- PULASKI-ROCKCASTLE- 535 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 615 PM EDT TUESDAY EVENING... NORTH CENTRAL PULASKI AND WEST CENTRAL ROCKCASTLE. AT 535 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR BOBTOWN...OR 11 MILES NORTH OF SOMERSET...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...BANDY AROUND 540 PM EDT...BEE LICK AROUND 545 PM EDT...OTTOWA AROUND 550 PM EDT... GUM SULPHUR AROUND 600 PM EDT...HIATT AROUND 605 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS. GEOGERIAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 553 PM EDT TUE OCT 18 2011 KYZ079-083-182230- PULASKI-WAYNE- 553 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTIES THROUGH 630 PM EDT TUESDAY EVENING... WEST CENTRAL PULASKI AND NORTH CENTRAL WAYNE. AT 553 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR MILL SPRINGS...OR 8 MILES NORTH OF MONTICELLO...MOVING NORTH AT 25 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...NAOMI AROUND 605 PM EDT...FAUBUSH AROUND 610 PM EDT...NANCY AROUND 615 PM EDT... POINTER AROUND 625 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS. GEOGERIAN
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 647 PM EDT TUE OCT 18 2011 KYZ079-182315- PULASKI- 647 PM EDT TUE OCT 18 2011 ...A LINE OF STRONG THUNDERSTORMS TO AFFECT THE FOLLOWING COUNTY THROUGH 715 PM EDT TUESDAY EVENING... WESTERN PULASKI. AT 647 PM EDT...STRONG THUNDERSTORMS WERE LOCATED NEAR FAUBUSH...OR 11 MILES WEST OF SOMERSET...MOVING NORTHEAST AT 30 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...STAB AROUND 655 PM EDT...SCIENCE HILL AROUND 700 PM EDT...PULASKI AROUND 705 PM EDT... RESIDENTS SHOULD EXPECT VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 INCH PER HOUR...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND HAIL UP TO THE SIZE OF DIMES IN THESE AREAS. GEOGERIAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
655 PM EDT TUE OCT 18 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0652 PM HAIL 4 W BEE LICK 37.33N 84.57W
10/18/2011 E0.75 INCH PULASKI KY TRAINED SPOTTER
SPOTTER REPORTS DIME SIZE HAIL OVER THE NORTHWEST CORNER
OF PULASKI COUNTY.
&&
JJSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 656 PM EDT TUE OCT 18 2011 KYZ058-182315- ESTILL- 656 PM EDT TUE OCT 18 2011 ...A STRONG THUNDERSTORM TO AFFECT THE FOLLOWING COUNTY THROUGH 715 PM EDT TUESDAY EVENING... NORTHWESTERN ESTILL. AT 655 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR IRON MOUND... OR 9 MILES NORTHWEST OF IRVINE...MOVING NORTHEAST AT 35 MPH. LOCATIONS AFFECTED INCLUDE...BUT ARE NOT LIMITED TO...CRESSY AT AROUND 700 PM EDT. RESIDENTS SHOULD EXPECT BRIEF HEAVY RAIN...GUSTY WINDS OF 30 TO 40 MPH...FREQUENT LIGHTNING AND SMALL HAIL IN THESE AREAS. GEOGERIAN
The Jackson,KY radar (KJKL), 100 km away, was scanning. The volume nearest the first event began at 23:10 UTC.
1 hail, 1 thunderstorm wind. Local standard time, as filed.
Three trees were blown down on Highway 36W between mile markers 8 and 9 in Reynoldsville.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2011Every state in 2011This day in weather historyWarnings in Kentucky, October 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 346797, 346804.